Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Had a red pimple rash burnt terribly. Treated for shingles. Either side of sternum was burning and tingling. What could it be?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2006
Answered : 3571 Questions
In March 2013 out of nowhere i looked down and between my breats I had a red pimple rash that burnt terribly. Went to doctor and she said it looked like shingles and gave me Valtrexv and the rash and symptoms were gone for 5 months. In August the rash cam up again in same place and I was put again on Valtrex and it disappeared in two days but this time I started to get on either side of my sternum burning and tingleing. i went into the hospital for 3 days with a esophageal spasm and they did an endoscope. I came home and after the scope about 4 hours, I started to feel sick and had tingle on my chest and down both arms not to hands. I felt better in about 5 days but the tingle and burn on either side of the sternum from above the breasts into each side of the neck began. I went for blood work, all the panels, CBC, ANA etc which all came back fine. I now notice that i have scattered white small bumpson my neck either side that are sensitive to the touch that burn and tingle. I had the Shingles on my head and face in 2000, severe case and recovered well. Don't know what this is and neither does any other doctor. Dermatologist said that I may have to stay on Aclovir for life. Could I have an impingement since my left side of chest hurts on and off like a huge muscle spasm to my underarm and my arm gets sore,.
Posted Fri, 1 Nov 2013 in Skin Hair and Nails
Answered by Dr. Albana Sejdini 1 hour later
Brief Answer:
Could be impingement,need further evaluations

Detailed Answer:

May I ask if you could get a picture of the bumps and send uploaded to me in order to evaluate better your current situation.

In lack of that picture, the current symptoms you are describing indicate to another attack of Shingles that requires adequate treatment with antivirals.

With regards to impingement, you are saying that are experiencing huge muscle spasm to your underarm. Have you noticed any swelling to the shoulder or other arm joints?

Furthermore, if the swelling is present, then, I'd suggest to do an X-ray for further evaluation.

Meanwhile, I'd suggest to avoid spicy foods that can aggravate stomach acidity, thus, relieving the pain of your chest that could be because of GERD.

Drink lots of water that would help relieve the symptoms; get some massage of the shoulder and arm; keep the joints exercised as much as you can without overloading.

Hope it answered to your inquiry!
Above answer was peer-reviewed by
Follow-up: Had a red pimple rash burnt terribly. Treated for shingles. Either side of sternum was burning and tingling. What could it be? 37 minutes later
I can send a picture via mobile phone
Answered by Dr. Albana Sejdini 17 minutes later
Brief Answer:
Yes, please upload your picture via mobile phone

Detailed Answer:
Yes, please upload it via mobile phone. Waiting for your picture in.

please check the option indicating where to upload your picture.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor